Over 2 years ago, I had a brain scan ( a somewhat cutting edge technology) that determined that I had ADHD, anxiety and depression. According to this test the drugs that were suggested to best treat my symptoms were Vyvanse, lexapro, neurontin and clonazapam. I NEVER considered myself, nor did close family members, as ADHD growing up. I am now 38. Anyway, I have not been the same person since taking the combinations of the above medications. I am extremely agitated, confused, loss of concentration, ALWAYS tired, angry and so on. I always thought of myself as a pretty happy person. I also have extremely bad PMDD (PMS) and was taking YAZ as well. After taking that for 2 years, In May of 2009, I developed a DVT (blood clot in deep vein in calf) which broke off and traveled into my lung (PE; pulmonary embolism). I had to get off of that immediately and ever since I am in desparate need of some answers. Is it the combination of medications? Or is it from not being on my birth control any more? Either way, I just have not been "myself" and I HATE being on all these prescription medicaitons!! Anyone else out there experiencing any of this? And if so, Any solutions?
Anyone experienced any negative side effects while on Vyvanse & other meds like lexapro or prestiq?
- 27 Nov 2009 by drugged and not happy
- 14 January 2012
- lexapro, vyvanse, depression, anxiety, attention-deficit hyperactivity disorder (adhd), premenstrual dysphoric disorder, generalized anxiety disorder, side effect
You are not alone. the cure is most of the time worse than the condition. I have neeb on some of the same meds and others like it. ONe med I could no longer taste carbonated drinks others Iloose my words or whole thoughts completely. I don't feel like myself. I don't think like my self. I know i am in there but I can't come out. I did a foolish thing and weined myself off of some of the meds. I am currently a mess. Trying to get back on something to get rid of the depression and anxiety. I also have chronic pain so I am now on Cymbalta which helps with the pain after the 6 weeeks it takes to kick in and morphine timed release capsules and pills for break through pain. Talk to your doc about how you are feeling you have a right to feel normal and maybe the combination can changed to fit you.
If your doc isn't willing to work with you find a new onwe You have a right to live a normal life don't let drugs or doctors tell dictate how you feel. Goof Luck and God Bless
Vyvanse, lexapro, neurontin and clonazepam wow lets see... you were on a stimulant, 2 depressants (meaning Central Nervous System depressants), and an SSRI (or SNRI i forget but if its this thats more norepinephrine which acts like a stimulant also). i definatly wouldnt trust a brain scan to discover any of those since the definition of a mental DISORDER requires it to interfere with the pt.s life. if you see nothing wrong (which usualy means it effects your school or job) and society isnt being hurt then theres no problem. and unless your prone to seizures/nerve pain you shouldnt even be on neurontin in my opinion (with clonazepam... ) sorry about the pulmonary... and you shouldnt have any problems with not being on birth control unless you have a hormone inbalance and were taking it for that specificaly
annnnd my brother was diagnosed with ADD but never took meds and he grew out of it
My suggestion would be to use the brain scan you had and figure out what medications work specifically for your brain patterns, rather than by what diagnosis you have since obviously what medications you have know isn't a match with your brain. You can send the scans to this Stanford Medical Research research place and they tell you which meds match your brain.
I've had a brain scan too that said I was sensitive to anticonvulsants (Neurontin and Clonzepam) and stimulants (Vyvanse) and not sensitive to antidepressants (Lexapro, Pristiq) which I think is accurate from my experience. They just make me more depressed, even though I am diagnosed with depression/post traumatic stress disorder.
A book that has helped me out a lot is called "Healing ADD: The breakthrough program that allows you to see and heal the 6 types of ADD" by Daniel Amen. They use brain scans to see what type(s) of ADD you have and what meds and supplements work for each type.
The book showed me that you don't necessarily have ADHD, anxiety and depression, but more like a type(s) of ADD that are related to anxiety and depression (Types 3,4,5) since they all are dealing with the same neurotransmitters. I felt a lot better knowing I had only a form of ADD, and not a bunch of psychological disorders. People never thought I had ADD at first either because they didn't realize that there's more to it than being the stereotypical hyper elementary school kid, although looking back I've had it all along. Also ADD is under diagnosed in teen girls and women since it's less noticeable in girls usually, especially if they have Type 2.
In the book there's a test that you can take that helps you figure out what type(s) of ADD you might have and suggest which meds and supplements to take for each type. You can take it online but I think they charge you like $4. Here's a link to the website that tells you about each type:
I'm not a psychiatrist, but I don't see why you'd need to take two anticonvulsants and two antidepressants. Normally I think you'd only need one of each, depending on what type of ADD you have and which one works for you personally, assuming you need them at all. Just because you have symptoms of depression doesn't mean that taking an antidepressant will make you feel less depressed from my experience.
I too am taking Vyvanse (works) and clonzepam (works, but I almost got a DUI because of the side effects), Seroquel (works for insomnia), and Lamictal (I want to quit it since I think it makes me more depressed). I have had similar side effects with these meds. It could be due to Depo-provera (BC shot), since one side effect is depression, but I know that this med combo isn't the best solution for me. I might try out Risperdal since they recommend that for Type 6, a type I have.
When I don't take Vyvanse I am so unmotivated, angry and practically suicidal that I take it anyway, even though I don't eat with it which makes my body exhausted and ache, which makes me annoyed and I am already really underweight. I don't know if you've had this side effect too. Also, I don't know if you feel like a psycho since you're supposed to take so many meds, but if you do, you're not alone. I feel so retarded! I hate it!
I have been taking vyvanse as well as lamictal and been having the same feelings. I just dont feel like I did before the drugs. Im not myself, I do things I would not normally do, I have had crazy sexual thoughts, and I just dont feel like me. Even my friends can see a difference in the way I act. I take the lamictal for seizures but I only had one from a bad car wreck I was in. I am like you worried about it and trying to find an answer. In all of my research I am now wondering if im not bi-polar and dont have add. I have never had a brain scan to find out. I just know im about to give up on all the meds because I just want to be me again.
This method of diagnosis extremely odd, as a health care professional I've never heard of it. I have to ask, what was your initial reason for getting a brain scan? The previous poster is actually correct, not sure why two people voted that post down. For any mental disorder to be diagnosed the symptoms of that disorder have to interfere with that person's overall level of functioning. If you never noticed a disturbance in your life before then you more than likely don't have a problem; everyone has ADD, it's the severity that warrants a diagnosis. This diagnosis is just bad medicine. I'm very surprised they just diagnosed these conditions and prescribed medication off of an unproven technique.
Usually medication is only prescribed after you and your doctor have discussed your problems and how those problems are impacting your functioning; additionally medications are supposed to be used in conjunction with an overall treatment program, they should never be used as the only means of treatment. This seems like another example of prescription happy doctors that would rather throw a pill at someone than develop a relationship with a patient and try and treat the root cause of the problems.
I suggest that you just stop taking the medications. Have you ever stopped taking the medications in the past? If so, how did you feel? It seems that you were perfectly fine before some genius decided you needed medication. Again this is a bizarre situation that I've never seen or heard of before. I'm not sure why any doctor would trust the results of some new brain scan over the testament of his patient, doesn't seem to make sense. Anyway, hope this helps, feel free to ask any questions.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Feb 2010 • 3 answers
Posted 9 Aug 2010 • 1 answer
I quit Lexapro coldturkey with no effects except for slight dizziness. How do I get that to go away?
Posted 3 Mar 2011 • 1 answer
Posted 18 Dec 2012 • 4 answers
Posted 20 Nov 2017 • 1 answer